Dangers of Lamictal

What is Lamictal used for?

Adjunctive therapy of partial seizures in adults with epilepsy. Lamictal is an antiepileptic drug. Also approved in 2003 for long-term treatment of bipolor disorder.

Why was Lamictal Recalled (or why should it) ?

A warning was added to Lamictal labeling in 1997 including reports of severe, potentially life-threatening rash,and toxic epidermal necrolysis.

It also emphasized that Lamictal is not for use in patients below the age of 16 years. Pediatric patients had a higher risk of developing a potentially life-threatening rash.

What Makes Lamictal a dangerous Drug ( side effects):

  • Deadly Rash
  • hypersensitivity reactions that have included fatal or life-threatening instances.

Common Misspelling or other names: Lamactal, Lamictol, Limictal, Lamactil

Comments

7 Comments on "Dangers of Lamictal"

  1. john bocchetti on Mon, 26th Sep 2011 11:48 am 

    The VA put me on Lamictal due to suspected seizure activity after a fall from hiking. It actually created real seizures that I had never experienced in my life. For 8 weeks I lived in terror of this seizures and felt like I was doomed. The nightmares also were so evil that I though I had gone to hell.

    On the data sheet, it says that Lamictal can cause additional seizures. WTF!! I stop it immediately contrary to the neurologist warning. Clinicians are hardwired into the biopharma industry. They appear to be devils.

  2. john bocchetti on Mon, 30th Jan 2012 8:42 pm 

    On January 2oth 2021, my roomate Steven Goldberg committed suicide. The cause was an overdose of psychiatric medications. He had been also on Lamictal at one point. I have known Steven for seven years. Although he had been struggling with depression for year and biopolar his treatment via medication was not doing any good. When has to ask why after that amount of time he never fully bounced back from his bipolar 1 impairment. Here medication has failed another person disabled by a mental malady.

  3. john bocchetti on Fri, 3rd Feb 2012 1:55 pm 

    The impact of suicide, recently experienced, recently threw me. As mentioned Mr. Goldberg was in a downward spiral for the last 6 years, Although he tried to mount a challenge to his depression, and used medication, this failed. My suprise and re-told to the medical examiner, how can someone use pysch meds to end one’s life. That’s all I was trying to communicate.

  4. john bocchetti on Tue, 3rd Apr 2012 8:39 am 

    The suicide drug; lorazepam, ended Steve’s life. Stopped his heart sometime between midnight and 2am while i slept in the next room.

  5. john bocchetti on Wed, 16th Jan 2013 7:22 pm 

    Stephen H. Goldberg rest in peace, a Levite and devout Jew passed on 1.20.2012. I had the extreme honor of knowning of his personal suffering, which oftimes is my own!

  6. Elizabeth Aydelotte on Tue, 11th Mar 2014 3:47 pm 

    After reading Mr Bochetti’s comment I felt I must share! In the summer of 2012 I was put on Lamictal for drug resistant depression. I had suffered a brain injury and suffered migraines. I was already taking 30mg of Cymbalta and a small dose of Abilify. I don’t remember the exact dose of lamictal but we started out low. My Primary was the initial prescriber. At first it seemed wonderful except for the itching but that soon went away. She continued to increase the dosage. Then I became dizzy, agitated having bad headaches. Not my usual migraines. All over headaches. I became nervous and jumpy. The Dr sent me to my neurologist. She increased the Lamictal. Said it was good for migraines. I went thru a battery of test. Nothing wrong. Neurologist insisted I come off of the Cymbalta and Abilify while increasing the Lamictal even more. 250mg now. Finally I had to quit my job as a mail carrier. Then a week later I was so dizzy I fell tearing the ligaments in my ankle. This was Oct. I had finally wished up sought a psychiatrist help and began weaning myself off the Lamictal. I’d like to say this was all it took. Unfortunately the weaning period was worse than the treatment. I did just as I was advised. Cutting the meds in half every 2 weeks until I was off. I had a complete mental and physical breakdown!! No exaggeration. The visions of suicide lasted 7 weeks after my last dose. I tried to do on Xanax and pain pills. I had vision of slitting my wrist. It was complete insanity. I had never been suicidal in my life!! I have a strong faith in God and I lost all touch with who I was. I was convinced I was going to Hell. I cried all the time. I couldn’t be left alone. When I sought help the Drs said I needed to go back on more meds. I did have sense enough to refuse. My sister and husband kept a close watch over me and by the grace of God I am alive today. I did after about a year go back on 30mg of Cymbalta it helps with the pain I suffer in my legs from the accident. I stayed on the Topamax for the Migraines which went back to being manageable once I got the Lamictal out of my system but I never recovered from the physical exhaustion that came over me. I use to ride horses and work. I am now a couch potato who is on disability. My reason for writing this is to say. If you suffer from a brain injury or mental illness be very careful with Lamictal. Do not 50/50 wean your self off. The Drs are wrong. This is not safe for everyone. The long term effect of this drug is not known. There are many like me. Please be careful. May God Bless You Or Your Loved One In Need

  7. john bocchetti on Mon, 24th Mar 2014 8:28 pm 

    OMG, i am so sorry you had to travail this traverse of the most punishing kind. I think it’s a dangerous remedy. Always thought so and i just hope your ok…cheers from san francisco.

Tell us what you're thinking...